Do you need to increase dose in winter?
Does anyone have any advice about changing dose in winter? I am on T4 with a very small 5mg dose of T3. I have been feeling tired and lethargic. I wonder about a slight dose increase in winter. Or should I just turn on my winter lamp?
Ideally you need a new blood test. Ask GP to test TSH, T4, T3, Free T4, Free T3 and thyroid antibodies. B12, Vit D, iron, ferritin and folate.
Thyroid tests always have to be at the very earliest, fasting (you can drink water) and allow a gap of 24 hours between last dose of thyroid hormones and the test and take afterwards. Thyroid hormones should be taken on a fasting stomach with one full glass of water and wait an hour before eating.
Get a print-out from the surgery, with the ranges and post on a new question for comments.
Did you increase your dose and are you still pm 5mg T3? What time do you take the T3?
Hi, no I stayed on the same dose. Still take 5mg T3 in 2 split doses - morning first thing and afternoon about 4.30. It's a small dose so not too time dependent.
Do you think the 5mg T3 is enough? I am still deciding if it is doing anything for me I feel more energetic but I take 3 quarters of the pill in the PM and one quarter in the morning and not sure if i need more yet
Do you also take T4? Also have you had your different levels tested? The only way to really know what is going on is to experiment with dose variations and have blood tests. You need to give each new does about 6 weeks, its tedious and takes patience. I get my blood tests from blue horizon.
I used to take 10mg T3 in addition to T4 but my TSH was suppressed. Then I had atrial fibrillation and it was felt that this may be down to taking too much thyroid hormone. Since reducing both T4 and T4 I have not had any heart symptoms. I don’t notice being more energetic on T3 but just feel more ‘normal’. I think you can also feel tired when taking too much. My free T3 is mid range so ideally I would like to take a bit more T3 as I do feel a bit lethargic, but don’t want to risk heart problems.
I do also take T4 yes, currently on 62.5mg of T4 along with the T3.
The dose of T3 is very small so hopefully no problems from it yet, its funny you mention heart stuff my palpitations stopped the moment I upped my T3 dose, so I think being on too little thyroid hormone didn't help me. It doesn't make me more energetic just able to get through the day a little more normal as you say!
I am going to use my Medichecks kit to test my bloods in a few weeks to see where I am at as my doctor doesn't test FT3 RT3 etc etc..
Maybe you can try up the T3 again? that is scary that you have had heart issues from it!
I forgot to ask what dose of T4 you are on?
and get an increase in the daily amount of levo i take? Would really appreciate any advice... Thanks...
endo to increase my dose of thyroxine? I am having a hard time trying to persuade him to increase. I take...
feeling flat, lethargic and achey - currently on 60mg Erfa - advice please - shall I increase it to 90mg...
Start a Community